MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION AMIA AUTOMATED PD SYSTEM; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

BAXTER HEALTHCARE CORPORATION AMIA AUTOMATED PD SYSTEM; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 5C9320
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Dyspnea (1816); Vomiting (2144)
Date of Event 05/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported an automated peritoneal dialysis patient experienced vomiting, breathing difficulties and "feeling some pain on the chest" during dwell.The patient was connected to the amia device at the time of the events.Renal therapy services (rts) asked the caregiver (cg) to stop the device immediately and then assisted the cg through the steps to perform a manual drain until empty, or to drain as much as possible.Rts also encouraged the cg to contact their peritoneal dialysis registered nurse or pd clinic.If the cg was unable to contact anyone, rts recommended to take the patient to the emergency room.Rts initiated a swap of the device and continuous ambulatory peritoneal dialysis was discussed.There was no report of a medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
The device was received for evaluation.Internal and external inspection was performed and no issues were noted.A short simulated therapy was successfully performed.A service history review revealed no indication that the parts replaced during servicing caused or contributed to the reported event.No therapy data was available at the time of the initial report.The reported condition was not verified.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
AMIA AUTOMATED PD SYSTEM
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BENCHMARK ELECTRONICS INC.
4065 theurer blvd
winona MN 55987
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key19559539
Report Number1416980-2024-02981
Device Sequence Number20046359
Product Code FKX
UDI-Device Identifier00085412490120
UDI-Public(01)00085412490120
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151525
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number5C9320
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2024
Supplement Date Received by Manufacturer07/18/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NI.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown